Posted by: Jojo | 2008-11-24

Mirena and hormones

Hi Doc,
I had the Mirena put in last Dec after the birth of my 2nd child. All is fine, although at times I had a little pain, but it' s settled now. My question is - should my vagina be so dry. I feel that I' m constantly dry and as a result I get a little itchy and feel that my walls are thin and gross as it sounds, if I scratch it tends to feel like I' ve scratched it raw.
Is this normal? Are my hormones perhaps a little haywired and what can I do to allieviate this irritation?
Thank you for your help!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

It sounds like you may have thrush. Try using Canesten cream.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: ? | 2008-11-25

Thanks to both of you. Maybe I will just wait until 6 months. I pray it works for me. Like you said, the idea of not having to remember to take pills, etc is what made me go with the Mirena in the 1st place. Maybe I just need to be a little more patient.

Maybe I' ll try that evening primrose for the bad moods.

Thanks again. Take care.

Reply to ?
Posted by: Jojo | 2008-11-25

Hi ladies,
I also had a few eratic moods and periods, but they settled about 3 months or so. Got a few pains, but they have also subsided. In Dec it will a year since I' ve had the Mirena put in and I do find it a relief not to have to worry about heavy periods (I have really very light days +/- 2 days slight bleeding) and not to have to worry about contraceptive anymore.
My moods I think are fine (maybe hubby won' t agree), but I' ve honestly never felt better, except as mentioned the hormonal dryness and also noticed my hair seems to be a lot greasier than it used to be. I believe I am lacking some hormone ie. oestrogen or something.
If you have come this far, maybe wait it out a bit longer. Say until at least 6 months or so. I did get over the bleeding part and the moods, remembering I' ve also just had a baby (well a year ago now), so my hormones were everywhere!
Good luck ladies. I think it' s a great invention and worth it' s price. Considering you don' t need to remember to do anything other than a once a year check up. Bonus as far as I' m concerned.
As for your moods, maybe take a supplement ie. Evening primrose or something. Know that' s a good one for ladies.
Lets see what our Doc has to say!

Reply to Jojo
Posted by: !?! | 2008-11-24


I' ve had the Mirena for almost 6 months now, my periods eventually normalised, but the moods are still not. It might just be different for you though, but I also feel I' ve come this far &  what' s the point of removing it now, periods are back to normal &  I' m hoping the moods will go back to normal soon as well.

Reply to !?!
Posted by: ? | 2008-11-24

Hi Jojo. This is not a reply 2 ur Q. I was hoping maybe u cud give some advice,since u also have the Mirena.

I had the Mirena put in 3 months ago. I haven' t had kids. When I put it in, I bled for 2 months straight. Was bloated, VERY moody, &  had period cramps. The gynae gave me some pills (Microval) to stop the bleeding. It helped. But the moment the pills were finished, the bleeding started again. I' ve been bleeding for 2 weeks now, but it seems to be just spotting now. I had terrible mood swings again, which has also settled now.

But I' m just wondering if I should take it out or not. Should I just wait until the 6-month period is over? They say the Mirena takes around 3-6 months to settle. Sometimes more. My hubby says I' ve come this far, so I should just wait another 3 months. I' m so confused.

Reply to ?

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.